Oxalate nephropathy precipitated by linaclotide in a high-risk patient.
Аннотация
INTRODUCTION
Oxalate nephropathy (ON) is a rare condition caused by calcium oxalate crystal deposition in renal tubules, leading to acute kidney injury (AKI), chronic kidney disease (CKD), or both. The etiologies of ON are divided into two main categories: primary and secondary. Linaclotide is used for the constipation subtype of irritable bowel syndrome (IBS-C), which is not reported to precipitate ON.
CASE PRESENTATION: We report a unique case of linaclotide-precipitated ON in a 50-year-old female with predisposing comorbidities. The patient developed severe AKI (creatinine 8.37 mg/dL) 3 months after starting linaclotide for IBS-C. Symptoms included fatigue, flank pain, and pale stools. Kidney biopsy confirmed ON. Linaclotide was discontinued, and supportive treatment led to significant renal recovery, with creatinine returning to baseline (0.92 mg/dL) within 2 months.
DISCUSSION: This case highlights linaclotide's potential to precipitate ON in patients with risk factors such as malabsorption and dehydration. Secretory diarrhea caused by linaclotide may increase intestinal oxalate absorption, triggering hyperoxaluria. While not inherently nephrotoxic, linaclotide may exacerbate existing susceptibilities.
CONCLUSION
Linaclotide can contribute to ON in predisposed patients. Clinicians should consider medication history and risk factors in unexplained AKI and pursuing kidney biopsy for diagnosis.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.